Posted by: BRITANY | 2009-07-15


I have a serious problem, have been to AA, psycholigists and rehab centres for years and nothing seems to help. I have one daughter and feel that i' m destroying our lives but can' t stop. I become a total different person a soon as i take my first drink. please help...

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Stop saying you "can't stop". You can, but you haven't done so, this far. So it's accurate to say you HAVEN'T stopped yet. A competent and well-informed psychiatrist should be a ble to help with medications like Acamprosate and others, and working with a good local practical psychologist ( preferably one of the CBT, Cognitive-behaviour Therapy type ( as the analytically oriented type are useless ), should help. But essentially, only you can decide to stop, and what is far more important, to stay stopped. Others can help you to do that --- you know it damages you and your child, and that you need to stop. Get more help, and never stop, working as hard as you can with that help, to stay stopped. Do not give up and stop convincing yourself that you CAN'T --- many others have stopped, and there's no reason why you can't do that too

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: Kay in Gtown | 2009-07-15

Hi Britany

CS can' t see any responses after he has answered the question, so for him to see your reply, you would have to start another question.

But no, acamprosate doesn' t damage the liver. Alcohol damages the liver big-time.

Good luck

Reply to Kay in Gtown
Posted by: BRITANY | 2009-07-15

Hi thank you for that, gonna take your advise, but please tell me does that medication damage your liver(acamprosate). thank you

Reply to BRITANY
Posted by: dronkie | 2009-07-15

excellent advice CS

Reply to dronkie

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.